I have been on the depo for 2 months now and the bleeding is driving me crazy! Last month i bled for 25 days, very very heavily, and my Gyno prescribed me 1 month of Ava 20, which stopped it quite quickly, although it did give me migraines. I was wondering (because im currently bleeding) if i could take a progesterone based pill, like Noriday, to stop the bleeding? I was previously prescribed 6 months of it before deciding it would be easier for me to just get the depo done every couple of months. Thanks :)
Your body is behaving in this way, because it is trying to find it's new balance, now that it is full of all of the progesterone the Depo has put into it. By taking a tablet with more progesterone, you are giving your body even more hormone to have to try to balance.
It is known for doctors to give Provera, which is also more progesterone, to try to stop the bleeding, but it doesn't work for everyone, & for some it works for a short time, & then stops being effective.
You really need to talk to your Gyno about this, because they know you're history, they may be better placed to know whether such medication would be effective for you.
If the issue is the progesterone, then adding the more of it to Depo could make things worse.
I personally wouldn't be taking any other hormones, without speaking to my doctor, & even then, if I could see it out without more drugs (without risk to my health), then I would do it without throwing more medications at my body. Just personal preference.
You usually stop bleeding all together by the time you've had 2/3 shots.
Whilst you are bleeding, if you find you're becoming tired & weak, it could be anaemia, from all the bleeding, so you may be prescribed an iron supplement, which you can also get from health stores. I bled a lot when coming off Depo, but never became anaemic, so I think heavy bleeding effects some more than others.
When you decide to come off Depo, you can get the same symptoms again, whilst your body rebalances itself. I was on Depo for 18 years, with a few breaks (you're not supposed to be on Depo for longer than 2 years, unless you can't use any other form of contraception (which I couldn't). If you have be on Depo, then you need regular breaks (at least every couple of years).
On 2 of those breaks, I bled constantly until I had the Depo shot again. On one of them I bled heavily & constantly for 2 years, even after having several medical procedures to try to stop the bleeding. The last time I came off Depo, I found a herbal remedy I could take, which rebalanced my hormones within a month or two. You can't use it whilst on hormonal contraception, though, as it works to rebalance your hormones, whilst contraception works to unbalance your hormones, so they work against each other & you can end up pregnant.
If you ever decide to come off Depo & want to use the herbal stuff, it's a herb called Agnus Castus. I get the liquid by A Vogel, as it's really good stuff.
One of the reasons you're not meant to use Depo long term, is because of the effect it can have on decreasing your bone density. However, I used it for the best part of 18 years, & recently asked for a bone density scan, to see if I was at increased risk (I'm 37 now). It showed no effect on my bone density at all, but I'm not in the clear. I've been advised to have a repeat scan once I hit the menopause, as that is when it'll be likely to show if it's done damage.
I am hopeful that the reason it looks like I'm not effected, is because I took a good calcium supplement the whole time I was using Depo, with added vitamin D & magnesium. People often don't realise that taking just the calcium supplement isn't enough, because our bodies can't absorb calcium, if we do not have the right ratio of magnesium & vitamin D, to help it into our system.
Hope some of that was useful.
katarina5873; NO not without talking with your doctor,For the main reason as your system gets used to this new form of hormone this could mess you up more for next month. YOU NEED TO CALL the Doctor and let him or her know you are having the same problem as last month they can't help you if they don't know what your body is doing it could very well be that this is not the right thing for you. But I think I seen where it can take upto 3 months for your system to get used to it. But find out from your doctor. Chuck1957
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 8 Oct 2012 • 1 answer
Posted 24 May 2014 • 2 answers
Posted 25 Mar 2015 • 1 answer
Posted 15 Jan 2016 • 1 answer
Posted 24 Oct 2016 • 0 answers